Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Identities for conjugation in the Steenrod algebra


Author: Philip D. Straffin
Journal: Proc. Amer. Math. Soc. 49 (1975), 253-255
MSC: Primary 55G10
MathSciNet review: 0380796
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \chi $ be the canonical conjugation in the Steenrod algebra $ {\mathcal{A}_2}$. I prove the identity

$\displaystyle S{q^{{2^n}}} + \chi (S{q^{{2^n}}}) = S{q^{{2^{n - 1}}}}\chi (S{q^{{2^{n - 1}}}})$

and generalizations of this identity both in $ {\mathcal{A}_2}$ and in $ {\mathcal{A}_p}$ where $ p$ is an odd prime.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55G10

Retrieve articles in all journals with MSC: 55G10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0380796-3
PII: S 0002-9939(1975)0380796-3
Keywords: Steenrod algebra, conjugation, Milnor basis, binomial coefficients $ \bmod p$
Article copyright: © Copyright 1975 American Mathematical Society